Post-Acute Withdrawal Syndrome also known as PAWS or P.A.W.S is the prolonged and persistent withdrawal symptoms that occurs after the initial “acute” withdrawal symptoms that’s typical from using heroin, opiates or other drugs such as benzodiazepines and even alcohol stops. PAWS can continue for months or even years after heroin use stops. So why does this occur and what can be done to stop it?
Almost everyone who has used heroin or opiates has experienced some kind of Post-acute withdrawal.
The length of time that Post-acute withdrawal syndrome occurs varies but typically lasts for 2 years from a recovering addict’s clean anniversary date. It can be intense at times, but with patience and perseverance, symptoms can be overcome and recovery can conquer addiction.
Post-acute withdrawal can be compared to a roller coaster. Post-acute withdrawal is an “on again, off again” experience full of hills and valleys, ups and downs. The above referenced …